It is currently Wed Aug 23, 2017 9:56 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Need some helpful advice
PostPosted: Thu May 14, 2009 1:32 am 
Offline
New Poster
New Poster

Joined: Wed May 13, 2009 11:52 pm
Posts: 2
Hi all, after a few years I am sick of the pills. I found a doctor in my area and am scheduled to do my induction. I am scared, nervous, and excited. I have a very serious job and this has to work without causing any attention. Will I be able to sleep? Will I function just as I did on the pain pills? We are going to get me started on the first of my days off and I am going to take three days in a row. When I come back to work, how will I feel? I take Norco, about seven or eight a day and been doing so for a few years. Can anyone help me with advice and a heads up? I appreciate any help.


Top
 Profile  
 
PostPosted: Thu May 14, 2009 3:38 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
CaliforniaShawn wrote:
Hi all, after a few years I am sick of the pills. I found a doctor in my area and am scheduled to do my induction. I am scared, nervous, and excited. I have a very serious job and this has to work without causing any attention. Will I be able to sleep? Will I function just as I did on the pain pills? We are going to get me started on the first of my days off and I am going to take three days in a row. When I come back to work, how will I feel? I take Norco, about seven or eight a day and been doing so for a few years. Can anyone help me with advice and a heads up? I appreciate any help.


Well, I can tell you about my induction.

How strong of norcos? 10's? 5's? Just wondering what your dose is. Depending on your dose/tolerance your induction may go differently.

I started Suboxone at approximately 40mg/day of norco. I came in 24 hours after my last pill. The doctor made me do an EKG, tox screen, chest x-ray, etc before my induction. My first dose was 2mg suboxone. She wanted to observe me for precipitated withdrawal so I had to stay there until it took effect. Suboxone has an interesting flavor too, its not that bad really but some may say it is, maybe like 'tang' or some other orange industrial compound.

About 15 minutes after I had the dose, I started to feel 'something', felt like I took a few norco sort of, and the withdrawal disappeared (it wasn't really that bad though, I had to talk her into giving it to me). She told me to take the other two 2mg tablets when I got home.

I took the other 2mg tablet about an hour later, and I actually had a real strong buzz from it. I was suprised that it happened to be honest because all my previous research said 'you feel nothing but the withdrawal goes away'.

For the first few days, you may get a headache and some nausea. Don't be alarmed because the headache will disappear a few days later. It takes a bit for your body to adjust to it. If the nausea is bad, tell the doctor and perhaps he/she can give you Zofran or something, and that works wonderfully for the nausea. The headache is pretty annoying, but not everyone gets that. I've heard that sometimes not swallowing after it 'melts' may help, or spitting out your saliva (yuck eh?). The doc has an article on his blog that I cannot find regarding this, if I run across it I'll paste a link to it for you.

As far as sleeping goes, I never slept better in my entire life so that is a very pleasant side effect. I was quite drowsy after I'd take my dose, so be careful the first few days with eg, driving. It can make you profoundly drowsy which it did for me.

I went to work the next day actually, and no one knew anything, like before I started Suboxone. I'm a white collar professional and I work in an office. I always behave oddly anyway so they probably didn't notice anything out of the ordinary haha! You might have a buzz going and be tired. I don't know what kind of work you do, but if its operating machinery you may want to be careful.


Top
 Profile  
 
 Post subject: Thanks for the help
PostPosted: Thu May 14, 2009 4:30 am 
Offline
New Poster
New Poster

Joined: Wed May 13, 2009 11:52 pm
Posts: 2
Thank you for the info. I am the same, white collar office gig. I am happy to hear that I will not be acting to odd, and VERY happy to know that sleep will not be an issue. I am just excited to get started and shake the pills. Life is going to be different now that I will not need to plan trips around how many I should take with me etc. Did you feel happier mentally when off the pain pills? Have more energy to do things? So many days I wake up just groggy for the first few hours of my day. I am hoping that I go back to the way I was and just "get up and go", do things and enjoy the day.


Top
 Profile  
 
Our Sponsors
 Post subject: My Experience ...
PostPosted: Thu May 14, 2009 3:22 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Tue May 12, 2009 10:02 am
Posts: 308
Location: Ft. Lauderdale, Florida
Hi CS
Congrats on taking the first step. I can tell you that suboxone has saved my life..
I was taking 300 - 350 mgs. of oxy's a day.. I am on 16 mgs of subox. a day now
and no cravings or widrawls... I to have a high profile job in a family bus. and I can function
normaly with no problem. Nobody knows of my problem ( That is that I am an opiate addict!!!).
As far as the induction goes you will be amazed how good the subox works BUT, you have to do as the Dr.
tells you. I was told no using 24 - 36hrs. before they start the induction. I did as told I'll be honest
it was tough for me. I stoped using 11:00 on Mon. morning.. Mon. night was horrible and Tues. morning
I looked like a bus hit me... I was def. in moderate to severe withdrawls BUT... and this is the good part....
About an hour & a half after my first suboxone it felt like I may be able to get my life back... That was a
little over 3 months ago and I feel great. I take 2 subox a day and go to some counseling and intend to
stay CLEAN and repair the damage I did to my life while using... I hope this helps give you some insight
as to what to expect.. I'm sure you will be fine..
Again congrats on taking the first BIG step. Check back and let us know how you are doing....
Good Luck!
TW


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 15, 2009 9:21 am 
Offline
Average Poster
Average Poster

Joined: Fri May 15, 2009 8:07 am
Posts: 6
When you inducted onto suboxone the first few days...the headaches and nausea were because your dose was too high. obviously so...you got high from it. Taking 6 mg. sub for a 40mg/day Norco habit is like killing a flea with a cannon. overkill.

If you felt fine after 2mg of sub, why on earth would your doctor instruct you to take 4 more mg that day? Essentially what you've done, is increase your opiate habit. If I were you, I'd get back down to 2mg asap. more than enough to cover what your habit was.

Should you make the decision to stay on sub long-term and then try to get off, you're gonna be wishing you had just gotten off 40mg of Norco instead. If I had to choose between another heroin CT detox or the prolonged hell of suboxone detox, I would choose the heroin detox.

Alexis


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group